Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi-I just started taking Lotronex yesterday and I don't feel so good. Not that I felt good before ... I'm wondering if anyone taking Lotronex felt nauseous and anxious at first? If so, how long did it last?I took my first dose yesterday at work and felt nauseous and anxious. I have Xanax for the anxiety, but nauseous is just - YUCK! This morning I feel the same way but worse. I'm having loose stools, but I'm used to that.I've had IBS for almost 5 years - tried various meds: Elavil, Celexa, Questran, Desipramine, Levsin, Librax, and lots of "alternatives" like fiber, peppermint oil, etc. I was really sick with it at first, even had to quit working for awhile, but by the beginning of 2009, I had it pretty much under control. Then I hurt my back. After physical therapy didn't help, this horrible pain management doctor decided I had fibromyalgia and put me on 2700 mgs of Neurontin in May. The Neurontin actually helped my stomach, but made my anxiety increasingly worse, and if I forgot to take it, I had horrible panic attacks and couldn't keep any food down (or up). Then at the end of August I went to Las Vegas for my 10th wedding anniversary and got food poisoning (I think - at this point with my crazy digestive system who knows). Turns out I didnt' need the Neurontin - I needed a good chiropractor. Started seeing one in September and my back was almost instantly better. Getting off the Neurontin was the worst experience ever. I spent days and weeks so sick all I could do is try and lay as still as possible when I wasn't running to the bathroom with horrible D. I couldn't eat and had horrible panic attacks. I've barely kept my job I've missed so much work. The %^&% doctor that put me on the Neurontin said it couldn't be withdrawal from the drug and actually tried to get me to take more. Good news tho - I took my last dose of Neurontin a week ago. NEVER AGAIN!In October I went to my PCP and she refilled the Librax (which helps a little bit) and got me a referral to a GI. He tried Desipramine first (helped a little bit) and now we're trying Lotronex. I haven't eaten anything but white bread, rice, potatoes & bananas for months, and I've lost 15 pounds. Last night I tried to eat "real food" - Amy's organic mac & cheese - which went ok last night, but not so much this morning. I know people with IBS are suppposed to avoid dairy, but its never bothered me before. Just to make things interesting, later this morning I have to go get an emergency crown on my tooth. Then tomorrow I'm supposed to travel to a wedding - the hotel is 4 1/2 hours away and the actual wedding is 1/2 hour outside of town in the middle of nowhere at someone's home. 2 bathrooms for over 100 people. Sorry for the ramble - its just so nice to "talk" to people that actually understand. This board has helped me keep my sanity the last couple of months, even though I haven't posted. Just by writing this, I think I've realized I'm expecting a bit much too soon. But I would like to know if the nausea/anxiety is going to go away. Thanks so much for "listening"!
 

·
Registered
Joined
·
14,427 Posts
I haven't heard of people complaining of nausea or anxiety much with the Lotro. It sounds like you have underlying anxiety anyway.. so I doubt the lotro itself would cause an anxiety spike. Perhaps just you trying something NEW would be more apt to do that ... ANYthing new. So use any anxiety management techniques/meds you have to quiet that.Could be you expanded your diet quite a bit all at once last evening.... could also be the dental work.... could also be the anxiety itself. But whatever it is.. I don't think you can really judge whether the Lotro will be a help just yet. So don't give up on it.Perhaps treat the nausea with Ginger tea or Ginger capsules.With the wedding keep using your usual pre-Lotro symptom management methods. As it may take the lotro a bit to kick in. (Also I know they used to start folks out on a smaller dose of the Lotro and then in a month they double the dose... so .. at a smaller dose it may not as effective as you need it to.) So I would use imodium etc.. whatever you usually use for D or at the very least.. bring it with you to the wedding.I'm sure once your anxiety levels drop you feel much better. So whatever you usually do to get a grip on that I would. Or if you think you need help with it... call your Doc.Hope you feel better real soon and try to enjoy the wedding.
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #3 ·
Well, I learned that nausea is a fairly common side effect when I called the drug company at 6 am Friday morning. However, the diarrhea getting MUCH worse, couldnt' keep down water and the new exciting pain in stomach/pancreas area was not a common side effect. The nurse at the drug company advised me to stop the Lotronex immediately, and get in to see a doctor. Went to the doctor, and she didn't like what she was feeling in the upper abdomen and ordered a bunch of blood tests. The doctor said I definately can't take any more Lotronex or travel and wouldn't let me stay alone Friday night, so now my husband is up and driving to the wedding, trying to get there in time. Saturday morning - still pretty nauseous, but they gave me meds for that, so just waiting for those to kick in.I guess Lotronex is not the drug for me. Sigh. I was so excited - I thought I'd found my miracle drug and I could have a normal life. Now I really don't know what to do. My GI is already gone for Christmas, so I guess its white bread and water for me this holiday. Honestly as long as I'm never sick as I was yesterday morning, that's all the Christmas I need.
 

·
Registered
Joined
·
14,427 Posts
Well to be honest you are the first person I read about here that had mentioned having nausea with it. FWIW.. the 1st time it was on the market?? Worked like magic for me... stopped the D completely in just a couple days. After they reintroduced back on the market?? Made my D worse... go figure.Use imodium and DO try to eat more than
white bread and water
now & through the holiday season. And I would go ahead & call the Doc and make an appt for when he/she returns after the holidays.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top